Alert archive / Oklahoma / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Tulsa, OK

December 9, 2021Pawnee County, Oklahoma

NWS Tulsa, OK issued this fire weather watch at Dec 9, 2021, 2:34 AM CST for Pawnee County, Oklahoma. It took effect at Dec 10, 2021, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 9, 2021, 2:34 AM CST (08:34 UTC)
In effect from
Dec 10, 2021, 12:00 PM CST
Expired
Dec 10, 2021, 2:35 AM CST
In force
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS84 KTSA 090834
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
234 AM CST Thu Dec 9 2021

OKZ054-059-092100-
/O.NEW.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/
Osage-Pawnee-
234 AM CST Thu Dec 9 2021

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR VERY DRY AND
WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST
OKLAHOMA...

The National Weather Service in Tulsa has issued a Fire Weather
Watch, which is in effect Friday afternoon. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during the
  midday and early afternoon hours.

* HUMIDITY...25 to 30 percent.

* TEMPERATURE...Mid to Upper 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur.

&&

$$

Lacy
2 follow-up statements
845 
WWUS84 KTSA 091953
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
153 PM CST Thu Dec 9 2021

OKZ054-059-101000-
/O.CON.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/
Osage-Pawnee-
153 PM CST Thu Dec 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR VERY
DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN
NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during 
  the midday and early afternoon hours. 

* HUMIDITY...25 to 30 percent.

* TEMPERATURE...Mid to Upper 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur.

&&

$$
478 
WWUS84 KTSA 100835
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
235 AM CST Fri Dec 10 2021

OKZ054-059-101645-
/O.UPG.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/
/O.NEW.KTSA.FW.W.0008.211210T1800Z-211211T0000Z/
Osage-Pawnee-
235 AM CST Fri Dec 10 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST
OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 6 PM CST this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage and Pawnee counties

* WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during the 
  midday and early afternoon hours. 

* HUMIDITY...25 to 30 percent.

* TEMPERATURE...Mid to Upper 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Dec 9, 2:30 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 9, 2:30 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
230 AM CST Thu Dec 9 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 230 AM CST Thu Dec 9 2021

It will be a windy morning across northeast OK and northwest AR,
with gusts close to advisory levels, as a PV max slides by just to
our north. South of the terrain in southeast OK (also south of
the stronger winds), low level moisture return could lead to some
fog thru about mid- morning. Winds will back off considerably by
afternoon. Looks like a partly to mostly sunny day with continued
airmass modification and a warmer day still. Blended guidance
(NBM) forecast was on the low end of the guidance envelope, thus
some small upward adjustment was made toward MOS. Most places
make the 70s today, with upper 60s in NW AR.

Lacy

&&

.LONG TERM...
(Tonight through Wednesday)
Issued at 230 AM CST Thu Dec 9 2021

Overnight lows tonight were nudged upward over NBM due to
increasing dewpoints/cloud cover and a persistent south wind due
to developing low pressure on the High Plains.

The next storm system to affect the region is currently over the
Pacific approaching the CA coast. This system will translate
rapidly across the CONUS over the next 48 hours in this
progressive regime. The banana shaped surface low will organize
across KS during the day Friday, a bit farther north than what the
models had yesterday. South of the low, an effective dryline will
set up from central into northeast OK, with portions of Osage and
Pawnee counties most likely to be in the warmer/drier air by
early afternoon. Southwest winds will gust 30 to 40 mph from
around midday thru mid- afternoon before dropping off by late
afternoon. Based on latest forecast dewpoints and humidity,
conditions will get close enough to Red Flag criteria to warrant
issuance of a Fire Weather watch for this area. High temps will
threaten daily records well into the 70s, aided by downslope flow.
Concerns regarding cloud cover should keep us from threatening
all-time December highs like the MAV MOS suggests. As the surface
low lifts northeast into MO by 00Z, a trailing cold front will
sweep southeast across the region Friday evening. Given the veered
out flow in the warm sector, models are not too excited with
storm potential along or ahead of the front. The NBM gave me low
storm chances in the far east, and that seems reasonable at this
point.

Temps get knocked back considerably on Saturday in the wake of the
storm system and front, though only back to near average for this
time of year. As mentioned yesterday, by early next week models
develop a deep trough along or just off the West Coast, with broad
ridging downstream over much of the CONUS. Thus, a quick warm-up
is expected during the first half of next week with values
threatening daytime and overnight highs and high mins Tuesday into
Wednesday. The western CONUS trough is expected to eject east
across the Plains by midweek, with the associated cold front
expected to bring shower and storm chances at that time which
could linger thru the end of the week as the boundary stalls.

Lacy

&&

.AVIATION...
(06Z TAFS)
Issued at 1033 PM CST Wed Dec 8 2021

VFR conditions are expected for most of the period at
all area sites. However, there continues to be the potential
for MVFR ceilings late tonight into Thursday morning at
KMLC and the western Arkansas sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  53  76  35 /   0   0   0   0
FSM   71  56  76  41 /   0  10  20  10
MLC   75  58  76  38 /   0   0  10   0
BVO   72  45  75  32 /   0   0   0   0
FYV   68  53  74  36 /   0   0  20  10
BYV   67  53  74  36 /   0   0  20  10
MKO   72  55  74  36 /   0  10  10   0
MIO   69  50  71  34 /   0   0  10   0
F10   73  56  75  36 /   0   0   0   0
HHW   75  59  77  41 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...10
Hazardous weather outlook, Dec 8, 5:00 PM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CST Wed Dec 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CST Wed Dec 8 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

DISCUSSION...
South winds will increase overnight across the area in response
to a passing upper level disturbance. Gusts between 30 and 40
miles an hour are expected, mainly across northeast Oklahoma and
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY and TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
The strong and gusty south winds will continue into Thursday
morning before subsiding during the afternoon. Winds pick back
up again on Friday ahead of the next storm system. Southwest winds
gusting to 30 to 40 miles an hour combined with low humidity will
yield elevated fire weather danger west of Highway 75 Friday
afternoon. Strong northwest winds are expected behind a cold front
Friday night into Saturday. A return to warm and windy weather is
expected early next week, again raising fire weather concerns.

weather.gov/tulsa contains additional information.

Nearby

Fire Weather Watches in Oklahoma, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.